22 43

Cited 0 times in

A case of dyskinesia after levetiracetam administration

Authors
 Soo Hwan Yim  ;  Yun Ho Choi  ;  Kyoung Heo  ;  Kyoo ho Cho 
Citation
 BMC NEUROLOGY, Vol.19(1) : 292, 2019 
Journal Title
 BMC NEUROLOGY 
Issue Date
2019
Keywords
Drug-induced chorea ; Dyskinesia ; Levetiracetam ; Video-EEG
Abstract
BACKGROUND: Antiepileptic drug (AED) induced dyskinesia is an unusual manifestation in the medical field. In the previous case reports describing first generation-AED related involuntary movements, the authors suggested that a plausible cause is pharmacokinetic interactions between two or more AEDs. To date, development of dyskinesia after levetiracetam (LEV) has not been reported. CASE PRESENTATION: A 28-year-old woman with a history of brain metastasis from spinal cord glioblastoma presented with several generalized tonic-clonic seizures without restored consciousness. LEV was administered intravenously. Thereafter no more clinical or electroencephalographic seizures were noted on video-EEG monitoring, while chorea movement was observed in her face and bilateral upper limbs. DISCUSSION AND CONCLUSIONS: To our knowledge, there is no case report of dyskinesia after administration of LEV. Considering the temporal relationship and absence of ictal video-EEG findings, we suggest that development of choreoathetosis was closely associated with the undesirable effects of LEV. We propose that dopaminergic system dysregulation and genetic susceptibility might underlie this unusual phenomenon after LEV treatment.
Files in This Item:
T201905248.pdf Download
DOI
10.1186/s12883-019-1519-8
Appears in Collections:
1. College of Medicine (의과대학) > Dept. of Neurology (신경과학교실) > 1. Journal Papers
Yonsei Authors
Cho, Kyoo Ho(조규호) ORCID logo https://orcid.org/0000-0003-2402-7198
Heo, Kyoung(허경)
URI
https://ir.ymlib.yonsei.ac.kr/handle/22282913/174686
사서에게 알리기
  feedback

qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

Browse